Falmouth P.D. warns public of ‘lethal opioid’ after three deaths

1

Falmouth Police have alerted the public to four overdoses, including three deaths, within the past three days.

Police posted the public service message on the department’s Facebook page. “It is apparent there is an especially lethal opioid product that has surfaced in Falmouth,” the post states. “We urge the public to please call 911 right away if you become aware that someone is experiencing an overdose.”

The spike in overdose deaths is just a ferry ride away.

Edgartown Police Chief Bruce McNamee said he hasn’t heard of any uptick in overdoses, but said the public should be aware of what’s happening in Falmouth. “We haven’t had any overdose calls in a while,” he said. “I don’t take any comfort in that, because some people are deploying Narcan on their own.” Narcan is a drug that can revive a person overdosing.

Police Chief Mark Saloio said his department hasn’t seen an uptick either. “I don’t want to jinx anything, but no, we have not seen anything higher than it has been,” Chief Saloio said. “But that’s not indicative of it not being a problem or an issue.”

The Rev. Chip Seadale of St. Andrew’s Church in Edgartown said he plans to discuss what’s happening in Falmouth at the Substance Use Disorder Coalition’s next meeting on Wednesday, April 10, at 8:30 at Islandwide Youth Collaborative office. Meanwhile, he is alerting the weekly coordinators at the Houses of Grace homeless shelters. “We’re down to our last few nights, but I want to make sure that the word gets around to the people who use the shelter,” he said. “I can’t remember when there’ve been so many overdose deaths in a short span of time so close to the Vineyard.”

He said at the meeting of the coalition, he’ll discuss ways to get the message out.

Reporter Brittany Bowker contributed to this report.

1 COMMENT

  1. So tell the public where to get Narcan? I think most pharmacies offer it? I don’t believe in informants but for heroin I do. I urge anyone that knows of any heroin dealers to call the police. You will most likely save a life.

Comments are closed.